Mississippi, 2012

Tornado in Mississippi, September 30, 2012

September 30, 2012 · NWS MOB · 1 event in 1 county or zone

A low pressure system moving east across Mississippi and Alabama provided enough dynamics to produce isolated tornadoes across the deep south during the afternoon and evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$60,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

A low pressure system moving east across Mississippi and Alabama provided enough dynamics to produce isolated tornadoes across the deep south during the afternoon and evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Sep 30, 2:38 PM CST, 41 minutes earlier.

Area forecast discussion, Sep 30, 2:38 PM CST, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
338 PM CDT SUN SEP 30 2012

.AVIATION [00Z TAF ISSUANCE]...BROKEN LINE OF SHRA/TSRA TO TRACK
EASTWARD ACROSS THE CENTRAL GULF COAST THIS EVENING WITH IFR/MVFR
CIGS/VSBYS. COULD BE SOME LIFR VSBY AT TIMES IN ANY HEAVIER TSRA.
LOW PRESSURE OVER THE MS DELTA WILL MAINTAIN SOUTHERLY FLOW AROUND
15 KTS ON AVERAGE TONIGHT...WITH HIGHER GUSTS IN TSRA. WINDS BECOMING
MORE SOUTHWEST BY 01.18Z AS THE LOW LIFTS NORTH NORTHEASTWARD. /10

/PREVIOUS DISCUSSION / 338 PM CDT SUN SEP 30 2012 /

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...1000 MB SFC LOW ANALYZED
OVER S CTL LOUISIANA THIS AFTERNOON WITH A WARM FRONT EXTENDING EAST
INTO SOUTH CENTRAL ALABAMA...JUST ON THE NORTHERN BORDER OF OUR
FORECAST AREA. THE ATTENDANT COLD FRONT EXTENDS FROM THE LOW SOUTH
INTO THE GULF...APPROACHING LAFAYETTE LA THIS AFTN. ONE AREA OF
SHOWERS AND THUNDERSTORMS EAST OF I-65 WILL AFFECT S CTL AL AND THE
NW FL PANHANDLE ZONES THROUGH THE REST OF THE AFTERNOON...MOVING EAST
OF THE FORECAST AREA BY THIS EVENING. OUR ATTENTION THEN TURNS TOWARD
THE CONVECTIVE ACTIVITY OVER LA/MS BEING GENERATED JUST AHEAD OF THE
SFC LOW AND COLD FRONT. THIS ACTIVITY WILL AFFECT THE WESTERN ZONES
THROUGH THIS EVENING...THEN AFFECTING AREAS EAST OF I-65 OVERNIGHT.
THE MAIN CONCERN WITH THIS CONVECTION IS THE POTENTIAL FOR ISOLATED
SEVERE STORMS. 0-1KM STORM RELATIVE HELICITY VALUES ARE INCREASING
ACROSS SE MS THIS AFTN AS SFC WINDS BACK AHEAD OF THE SFC LOW AND THE
LOW LEVEL JET INCREASES TO AROUND 35 KT. THIS PRODUCES 0-1KM SRH OF
200-250 M2/S2 OVER SE MS...SUPPORTIVE FOR ROTATING THUNDERSTORMS. THE
MAIN LIMITING FACTOR IS WEAK INSTABILITY ACROSS THE AREA.
HOWEVER...TEMPS HAVE BEEN ABLE TO REACH NEAR 80 IN THE WAKE OF THE
MORNING CONVECTION...WHICH HAS RESULTED IN MLCAPES RISING TO 500-1000
J/KG. THEREFORE...ISOLATED TORNADOES CANNOT BE RULED OUT. A TORNADO
WATCH IS IN EFFECT UNTIL 8PM FOR SE MS. THE CHANCE OF ISOLATED SEVERE
WILL SHIFT EAST TONIGHT AS THE LOW LEVEL JET INCREASES TO 40-45 KT.
MLCAPES ARE LIKELY TO HOVER AROUND 500 J/KG OVER THE SOUTHERN HALF OF
THE AREA...MAINLY DUE TO INCREASING WARM AIR ADVECTION OFFSETTING
NOCTURNAL COOLING. SO WHILE INSTABILITY WILL REMAIN LIMITED...THERE
WILL BE JUST ENOUGH TO SUPPORT AN ISOLATED TORNADO THREAT. HAVE
UPDATED THE HAZARDOUS WEATHER OUTLOOK TO REFLECT THIS.

A WELL PRONOUNCED DRY SLOT...SEEN ON WATER VAPOR IMAGERY...WILL MAKE
STEADY EASTWARD PROGRESS TONIGHT THROUGH MONDAY MORNING...WHICH WILL
SHUT OFF THE DEEP CONVECTION OVER THE WESTERN ZONES OVERNIGHT...WITH
DEEP CONVECTION SHIFTING EAST OF THE CWA BY MID TO LATE MONDAY
MORNING.

THE COLD FRONT WILL MOVE THROUGH THE WESTERN ZONES MONDAY MORNING AND
PUSH EAST OF THE CWA BY MONDAY AFTERNOON. COOLER AND DRIER AIR WILL
FILTER INTO THE AREA. ABUNDANT LOW LEVEL STRATUS IS EXPECTED THROUGH
THE DAY MONDAY IN THE WAKE OF THE FRONT AS THE 925-850 MB TROUGH
REMAINS TO OUR WEST. COULD SEE A FEW SHOWERS OVER THE FAR NORTHERN
COUNTIES DUE TO SUFFICIENT WRAP AROUND MOISTURE. HIGHS WILL BE
REACHED EARLY ON IN THE WESTERN ZONES...WITH ONLY MID TO UPPER 70S
EXPECTED. LOW 80S ARE EXPECTED EAST OF I-65 DUE TO THE LATER ARRIVAL
OF THE COLD FRONT. CLOUDS BEGIN TO CLEAR OUT MON NIGHT WITH LOWS IN
THE MID 50S TO LOWER 60S EXPECTED. 34/JFB

&&

.LONG TERM (TUESDAY THROUGH SUNDAY)...SLIGHTLY BELOW NORMAL
TEMPERATURES ON TUESDAY WILL MODERATE TO NEAR NORMAL LEVELS FOR MID
TO LATE WEEK AS WEAK HIGH PRESSURE OVER THE SOUTHERN APPALACHIANS
WEAKENS AND A LIGHT SOUTHERLY FLOW RETURNS TO THE AREA. TREMENDOUS
DIFFERENCES EXIST BETWEEN THE GFS/ECMWF FOR THIS WEEKEND. THE GFS
CONTINUES TO SHOW ANOTHER COLD FRONT PUSHING THROUGH FRIDAY NIGHT
WHILE THE ECMWF ONLY SHOWS THE FRONT APPROACHING THE MIDSOUTH/TN
VALLEY BY SUNDAY. GIVEN SUCH STARK DIFFERENCES THIS FAR OUT...DID NOT
MAKE MANY CHANGES TO THE FORECAST...AND STAYED CLOSE TO GUIDANCE.
34/JFB

&&

.MARINE...SHOWERS AND THUNDERSTORMS BECOMING NUMEROUS AT TIMES WILL
CONTINUE TO FORM AND MOVE EASTWARD OVER THE MARINE AREA THROUGH
MIDDAY MONDAY...AHEAD OF A COLD FRONT APPROACHING FROM THE WEST. A
MODERATE TO STRONG SOUTHERLY WIND FLOW CAN BE EXPECTED THROUGH MIDDAY
MONDAY...BECOMING WEST AND REMAINING GUSTY IN THE WAKE OF THE FRONT
LATE MONDAY THROUGH MIDDAY TUESDAY. A LIGHT TO MODERATE SOUTHERLY
FLOW...MOSTLY DURING THE AFTERNOON AND EARLY EVENING HOURS CAN BE
EXPECTED LATE TUESDAY THROUGH THURSDAY AS HIGH PRESSURE REBUILDS OVER
THE EASTERN AND NORTH CENTRAL GULF. 32/EE

&&

.FIRE WEATHER...PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH TONIGHT AHEAD OF AN APPROACHING COLD FRONT. THE COLD FRONT
WILL MOVE THROUGH THE REGION ON MONDAY...BRINGING DRIER AND COOLER
AIR TO THE REGION. BOUNDARY LAYER MIXING WILL CONTINUE TONIGHT AHEAD
OF THE FRONT...WITH GOOD DISPERSIONS EXPECTED MONDAY AND TUESDAY
WITH STRONG WESTERLY TRANSPORT WINDS EXPECTED IN THE WAKE OF THE
FRONT. RELATIVE HUMIDITY VALUES WILL REMAIN WELL ABOVE CRITICAL
THRESHOLDS THROUGH THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      72  78  59  79  57 /  70  30  10  10  05
PENSACOLA   75  81  62  79  60 /  70  50  10  10  10
DESTIN      76  83  67  79  69 /  70  60  10  10  10
EVERGREEN   70  83  60  77  53 /  70  60  10  10  10
WAYNESBORO  67  75  56  76  52 /  70  30  20  10  10
CAMDEN      69  82  58  76  53 /  70  50  20  20  10
CRESTVIEW   71  84  61  79  56 /  70  60  10  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FOR THE FOLLOWING ZONES: COASTAL WATERS
     FROM DESTIN TO PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM
     PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...WATERS FROM
     DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM
     PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM...

     SMALL CRAFT ADVISORY FOR THE FOLLOWING ZONES: MOBILE BAY...

&&
Hazardous weather outlook, Sep 30, 1:38 PM CST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
238 PM CDT SUN SEP 30 2012

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-011030-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
238 PM CDT SUN SEP 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A DEEPENING AREA OF LOW PRESSURE OVER SOUTH CENTRAL LOUISIANA WILL
TRACK NORTHEAST INTO NORTHERN ALABAMA AND MISSISSIPPI BY MONDAY.
PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TONIGHT
AHEAD OF THE LOW AND ITS ASSOCIATED COLD FRONT. SOME OF THE RAIN
WILL BE HEAVY AT TIMES AND MAY RESULT IN LOCALIZED FLOODING...
ESPECIALLY IN URBAN AND LOW LYING AREAS.

AS THE SURFACE LOW APPROACHES...LOW LEVEL WINDS WILL INCREASE ACROSS
THE REGION...BRINGING A SLIGHT RISK OF ISOLATED SEVERE STORMS. THE
MAIN RISKS FROM ANY SEVERE WEATHER WILL BE LOCALIZED DAMAGING WIND
GUSTS AND A BRIEF TORNADO. THE GREATEST POTENTIAL FOR ISOLATED
SEVERE WEATHER WILL BE LOCATED ACROSS INLAND SOUTHEAST MISSISSIPPI
THIS AFTERNOON AND EARLY EVENING WHERE A TORNADO WATCH IS IN EFFECT
UNTIL 8 PM. THE SEVERE WEATHER THREAT WILL GRADUALLY SHIFT EAST AS
THE NIGHT PROGRESSES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS AND THUNDERSTORMS WILL GRADUALLY MOVE EAST OUT OF THE AREA BY
MONDAY AFTERNOON. A FEW STRONG STORMS ALONG WITH HEAVY RAINFALL WILL
REMAIN POSSIBLE EAST OF INTERSTATE 65 EARLY MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS REQUESTED IN
SUPPORT OF THE TORNADO WATCH OVER INLAND SOUTHEAST MISSISSIPPI.

GMZ630-650-655-670-675-011030-
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
238 PM CDT SUN SEP 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINDS AND SEAS WILL CONTINUE TO INCREASE THROUGH TONIGHT AS AN AREA
OF LOW PRESSURE MOVES ACROSS THE AREA. THIS WILL CREATE HAZARDOUS
CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT CONTINUES FOR PORTIONS OF THE
MARINE AREA THROUGH TUESDAY MORNING DUE TO STRONG WINDS AND HIGH
SEAS.

In the hours before

Special weather statement, Sep 30, 11:40 AM CST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1240 PM CDT SUN SEP 30 2012

ALZ062-064-FLZ001>003-301845-
INLAND SANTA ROSA FL-INLAND ESCAMBIA FL-UPPER BALDWIN AL-
COASTAL ESCAMBIA FL-LOWER BALDWIN AL-
1240 PM CDT SUN SEP 30 2012

...A STRONG THUNDERSTORM WILL AFFECT EASTERN BALDWIN COUNTY IN
SOUTHWEST ALABAMA...WESTERN SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES
IN NORTHWEST FLORIDA...THROUGH 145 PM CDT...

AT 1235 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES EAST OF
ROBERTSDALE...OR 12 MILES NORTHEAST OF SUMMERDALE...AND MOVING
NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOLINO...

THIS INCLUDES INTERSTATE 10 IN ALABAMA BETWEEN MILE MARKERS 55 AND
63.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY BE NEEDED.
PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL
WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

&&
Special weather statement, Sep 30, 11:53 AM CST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1253 PM CDT SUN SEP 30 2012

ALZ061>064-FLZ001-002-301845-
INLAND ESCAMBIA FL-UPPER BALDWIN AL-COASTAL ESCAMBIA FL-
LOWER BALDWIN AL-UPPER MOBILE AL-LOWER MOBILE AL-
1253 PM CDT SUN SEP 30 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL BALDWIN AND
EASTERN MOBILE COUNTIES IN SOUTHWEST ALABAMA...WESTERN ESCAMBIA
COUNTY IN NORTHWEST FLORIDA...THROUGH 145 PM CDT...

AT 1249 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3
MILES EAST OF DOWNTOWN MOBILE TO 4 MILES SOUTH OF ROBERTSDALE...AND
MOVING NORTHEAST AT 30 MPH.

THE PRIMARY THREATS FROM THIS LINE OF STORMS ARE WIND GUSTS UP TO 45
MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW
AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE
PASSED.

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH MAY
PRODUCE FLOODING NEAR CREEKS AND IN POOR DRAINAGE AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&
Special weather statement, Sep 30, 1:13 PM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
213 PM CDT SUN SEP 30 2012

ALZ059-060-FLZ003>006-302045-
COVINGTON AL-ESCAMBIA AL-INLAND OKALOOSA FL-INLAND SANTA ROSA FL-
COASTAL OKALOOSA FL-SANTA ROSA FL-
213 PM CDT SUN SEP 30 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN COVINGTON
AND SOUTHEASTERN ESCAMBIA COUNTIES IN SOUTHWEST ALABAMA...OKALOOSA...
SANTA ROSA AND SOUTHEASTERN ESCAMBIA COUNTIES IN NORTHWEST FLORIDA...
THROUGH 345 PM CDT...

AT 207 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 9
MILES SOUTH OF BREWTON TO 11 MILES EAST OF GULF BREEZE...MOVING EAST
AT 25 MPH.

THE PRIMARY THREATS FROM THE STRONG STORMS ARE WIND GUSTS UP TO 45
MPH AND VERY HEAVY RAIN. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS
AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS.

SOME OF THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY BE
NEEDED. MONITOR LOCAL MEDIA OUTLETS OR NOAA WEATHER RADIO IF
THREATENING WEATHER IS APPROACHING YOUR AREA.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

&&
Special weather statement, Sep 30, 1:22 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
222 PM CDT SUN SEP 30 2012

ALZ054>060-FLZ003-005-302115-
BUTLER AL-CONECUH AL-COVINGTON AL-CRENSHAW AL-ESCAMBIA AL-MONROE AL-
WILCOX AL-INLAND OKALOOSA FL-INLAND SANTA ROSA FL-
222 PM CDT SUN SEP 30 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BUTLER...CONECUH...
COVINGTON...CRENSHAW...EASTERN ESCAMBIA...NORTHEASTERN MONROE AND
SOUTHEASTERN WILCOX COUNTIES IN SOUTHWEST ALABAMA...NORTHERN OKALOOSA
AND NORTHEASTERN SANTA ROSA COUNTIES IN NORTHWEST FLORIDA...THROUGH
415 PM CDT...

AT 212 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED 14 MILES
EAST OF CAMDEN ALABAMA TO 15 MILES NORTH OF MILTON FLORIDA...MOVING
EAST AT 25 MPH.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS.

SOME STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY BE NEEDED.
MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS IF THREATENING
WEATHER IS APPROACHING YOUR AREA.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

&&

The radar

The Mobile radar (KMOB), 87 km away, was scanning. The volume nearest the first event began at 21:16 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Stone

When
September 30, 3:19 PM CST to 3:24 PM CST
Where
Stone County, 1.2 mi S of Perry to 1.62 mi ENE of Perry
Rating
EF1
Path length
2.23 mi
Path width
100 yd
Property damage
$60,000
Reported by
NWS Storm Survey
Coordinates
30.713, -89.150

The tornado touched down one quarter mile north of West McHenry Road and west of US Highway 49 where trees were snapped off at mid-trunk and uprooted. The tornado continued northeast to Pine Avenue where it briefly increased in strength to EF-1 intensity and nearly 100 yards wide taking the roof off of one residence and damaging the roof structures of 4 other homes. The tornado then continued northeast across Highway 49 before lifting on Wire Road East near the Highway 49 intersection where a wooden backyard privacy fence was blown down and a few trees were topped out.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2012Every state in 2012This day in weather historyThe tornado archive for Mississippi, 2012Warnings in Mississippi, September 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 414466.